I learned that a shot or 2 of liquor does the trick, but I would not recommend it : )....take care!!
STOP TAKING IT FOR 6 MONTHS OR SWITCH TO ANOTHER PAIN MEDICINE FOR 6 MONTHS. THE RECEPTORS IN YOUR BRAIN HAVE BECOME ACCUSTOM TO THE MEDICATION, SWITCHING TO ANOTHER TYPE WHICH HITS OTHER RECEPTORS WILL GIVE YOUR BODY A CHANCE TO "FORGET" THE OTHER DRUG SO WHEN YOU START IT AGAIN, IT WILL BE LIKE THE FIRST TIME YOU HAD IT.
First I would speak with your health care provider about any suggestions you get here. But in my experience the only way to do that would be to discontinue taking the medication to let your tolerance of it wear off. The resulting withdrawal symptons will include sweating, shaking, headache, drug craving, nausea, vomiting, abdominal cramping, diarrhea, inability to sleep, confusion, agitation, depression, anxiety, and other behavioral changes.
The tip I give to everyone with chronic pain when it comes to pain meds is to take it as soon as the pain starts, and not wait til they can't stand the pain. When one waits til they can't stand the pain one of two things could happen: 1. the medicine doesn't work at all at that time, or 2. it takes longer to kick in and help the pain.
If this has already been tried then it sounds like you are immune to the dosage and it may need to be increased. I would recommend getting in touch with your dr to see what they think as well.
Sure isn't. Talk to your doctor about trying another. If the pain you are experiencing is cronic the same thing will happen again. Need to talk to him about a different type of treatment.
Once your body becomes accustomed to the pain medication then there is no way to make it work as well as it used to. About the only thing you can do is talk to your doctor and have him change your prescription to another pain med. I've got chronic pain and after taking heavy pain killers for so long I've got to tell my doctor to switch my prescription all the time. I just got a different script yesterday in fact.
I've often wished that there was a way that I could break my body's tolerance of all the pain meds I've taken 'cause that would make my life so much easier. I'm sorry that you have to suffer Joann. If it makes you feel any better there are people like me who know exactly what you're going through so you're not alone.
Next time you go to the doctor ask him about switching pescriptions to a different pain med and see if that helps. Please take care of yourself.
Nope. Your body has become accustomed to the dosage. You might talk with your doctor about pain-management or bio-feedback therapy, if you don't want to increase the dosage.
You could talk to your doctor about adding an immediate- release medication for breakthrough pain. That way, if you have excess pain you can take the immediate-release med and if you don't have excess pain you can just take the MS Contin. I have been on regimen like that for nearly a year with no appreciable decline in effectiveness.
Grapefruit juice is known for allowing your body to absorb more. Some medicines come with a warning label to tell you not to take grapefruit juice with them.
Unfortunately with most pain medications when you have to take them for long periods of time they stop working for you. Your body gets use to the amount you take.
The bad thing is you eventually have to take it more often or a higher dose. In some cases your doctor may prescribe something different and or stronger.
This is why so many people get hooked on pain medications. Before doing anything on you own consult your doctor. See if there are other things you can do aside from more medication. I don't know why you have to take the medication as you did not state why. With some injuries you can do physical therapy. Ice or heat therapy.
I work in a plant and have to take Motrin 800mg. I only take it when I absolutely have to, because of the things I mentioned in the beginning of my answer.
Good luck to you and I hope you are able to find some comfort.